Alert archive / Maryland / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 2, 2018, 12:42 AM EDT for Cecil County, Maryland. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 12:42 AM EDT (04:42 UTC)
- Expired
- Jun 2, 2018, 1:45 AM EDT
- In force
- 63 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cecil County, MD
The radar
The Dover AFB radar (KDOX), 85 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
434
WWUS81 KPHI 020442
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1242 AM EDT SAT JUN 2 2018
DEZ001-002-MDZ008-012-015-020545-
Kent-New Castle-Queen Anne's-Cecil-Kent-
1242 AM EDT SAT JUN 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHWESTERN KENT...NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN KENT AND
CECIL COUNTIES...
At 1240 AM EDT, a strong thunderstorm was located near Havre De
Grace, Maryland, moving southeast at 30 mph.
Winds up to 35 mph are possible with this storm.
Locations impacted include...
Middletown, Elkton, North East, Clayton, Charlestown, Cecilton,
Millington, Warwick, Bohemias Mills, West Nottingham, Brantwood,
Delaney Corner, Bay View, Sassafras, Mount Pleasant, Green Spring,
Woodlawn, Cayots, Massey and Hollywood Beach.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3971 7610 3946 7558 3944 7558 3942 7554
3917 7575 3938 7606 3943 7600 3946 7601
3952 7598 3955 7603 3955 7608 3964 7616
TIME...MOT...LOC 0440Z 301DEG 28KT 3959 7607
$$
IovinoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 1, 9:17 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 1, 9:17 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 917 PM EDT Fri Jun 1 2018 .SYNOPSIS... A cold front will move across the area tonight into early Saturday morning. An area of low pressure is forecast to develop along this boundary Friday night and become nearly stationary just to our south over the weekend. This low is forecast to begin to move to the northeast later Monday into Tuesday as another area of low pressure is expected to move out southern Canada and toward the northeast Tuesday into Wednesday. These lows will moves northward toward the Canadian Maritimes through the end of next week. High pressure may affect the area later Wednesday into Thursday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... One area of showers and thunderstorms is passing through northern NJ. Meanwhile, another area, this one a bit more organized and a bit stronger, is west of DC/Baltimore and is approaching the Delmarva. A few showers and thunderstorms may develop ahead of this area before it passes through the region in a few hours from now. With high PWATs, generally between 1.8-2.0", can expect heavy downpours and localized flooding is possible. Precip tapers off after midnight. Patchy fog develops thereafter. Another warm and humid night on tap with lows in the low 70s across Delmarva and low/mid 60s across the north. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... Low pressure will form along the front to our south. Showers associated with this low will affect mostly the srn part of the CWA through the day. High likely/categorical pops for those areas will remain. Temperatures will be cooler than friday with highs in the upper 70s/low 80s. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... An unsettled weather pattern is expected to continue for the weekend into early next week with the potential for periods of moderate to heavy rainfall. The low that forms along the front on Saturday is expected to become nearly stationary to our south Saturday night through Sunday. There are some slight placement differences with the low, but the general idea is that the low will be near the mouth of the Chesapeake Saturday night trough Sunday. As we begin to move into Sunday night and Monday, this low is expected to begin lifting northward near and just offshore of the Mid-Atlantic coast. The highest chances for showers Saturday night into Sunday is expected to be southern New Jersey and the Delmarva. As we move into Sunday night and Monday, as the low begins to lift northward, the precipitation axis will lift northward as well. Saturday night into Sunday have the better chance for periods of heavy rainfall as this is the time period when precipitable waters are highest. There will remain a chance for moderate to heavy rainfall Sunday night into Monday, but PW values begin to lower, so the threat is not as high. Also, any thunderstorms are expected to remain limited to Saturday evening as the instability is forecast to dissipate overnight Saturday through early next week. This low pressure will lift to our northeast Monday night into Tuesday and bring any associated precipitation with it. Then another low pressure is forecast to move out of southern Canada and toward the northeast states later Tuesday into Wednesday, possibly bringing a cold front across the area. There could be another round of showers Tuesday into Wednesday. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR initially. Scattered showers and thunderstorms will develop late this evening and continues through just after midnight, mainly for southern terminals. Thereafter, VSBY restrictions in fog expected, and MVFR CIGs will develop at KMIV/KACY. Light SW winds, generally less than 5 kt. Saturday...Low pressure will move along a front and bring showers to much of the area during the day. Probably mostly VFR N/W with MVFR CIGS/VSBYS S/E. OUTLOOK... Saturday night and Sunday...MVFR or IFR conditions expected to develop. Periods of rain, especially for southern New Jersey, Delaware, the eastern shore of Maryland. East-northeast winds may gust up to 20 to 30 knots at times, especially from about PHL on eastward. Sunday night-Monday...MVFR or IFR conditions continue. Rain begins to spread northward. East to northeast winds Sunday night, become north to northwest Monday. Winds may gust 15-20 knots. Monday night-Tuesday...Improvement to VFR possible. Isolated/scattered showers remain. Northwest winds Monday night, becoming westerly Tuesday. Winds may gust 15-20 knots. Tuesday night-Wednesday...Generally VFR conditions. Chance of showers which may temporarily lower conditions. && .MARINE... Areas of fog on the waters tonight through Saturday morning. Sub-SCA conditions on tap tonight and Saturday. Winds will be S-SW winds this evening will turn mostly N or NE for Saturday. There will be scattered tstms and showers late this evening with locally higher winds and seas, and then showers and scattered thunderstorms on tap for Saturday. OUTLOOK... Saturday night-Sunday night...Conditions likely to become at least Small Craft Advisory levels, but may approach gale force; especially for the southern half of the waters and Delaware Bay. Monday-Monday night...Conditions likely to remain at Small Craft Advisory levels. Tuesday...Winds may drop below advisory levels, but seas may remain elevated. Tuesday night-Wednesday...Conditions may drop below advisory levels. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Robertson Near Term...MPS/O'Hara Short Term...O'Hara Long Term...Robertson Aviation...Robertson/MPS/O'Hara Marine...Robertson/MPS/O'Hara
Hazardous weather outlook, Jun 1, 3:42 PM EDT, 9 hours before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 342 PM EDT Fri Jun 1 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023>025-021945- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Cumberland-Cape May- Atlantic Coastal Cape May-Coastal Atlantic- 342 PM EDT Fri Jun 1 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...This Afternoon and Tonight. Locally heavy rain this evening and tonight may produce flooding in poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Downpours Saturday into Sunday may be heavy and persistent enough to produce local flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007>010-012>015-017>020-022-026-027-PAZ054-055-060>062-070- 071-101>106-021945- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Gloucester-Camden-Northwestern Burlington- Ocean-Atlantic-Coastal Ocean-Southeastern Burlington-Carbon-Monroe- Berks-Lehigh-Northampton-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 342 PM EDT Fri Jun 1 2018 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Locally heavy rain this evening and tonight may produce flooding in poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Locally heavy rain Saturday into Sunday may produce flooding in poor drainage areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-021945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 342 PM EDT Fri Jun 1 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for a period of low-end gale force gusts late Saturday night through Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jun 2, 12:42 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1242 AM EDT SAT JUN 2 2018
DEZ001-002-MDZ008-012-015-020545-
Kent-New Castle-Queen Anne's-Cecil-Kent-
1242 AM EDT SAT JUN 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHWESTERN KENT...NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN KENT AND
CECIL COUNTIES...
At 1240 AM EDT, a strong thunderstorm was located near Havre De
Grace, Maryland, moving southeast at 30 mph.
Winds up to 35 mph are possible with this storm.
Locations impacted include...
Middletown, Elkton, North East, Clayton, Charlestown, Cecilton,
Millington, Warwick, Bohemias Mills, West Nottingham, Brantwood,
Delaney Corner, Bay View, Sassafras, Mount Pleasant, Green Spring,
Woodlawn, Cayots, Massey and Hollywood Beach.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3971 7610 3946 7558 3944 7558 3942 7554
3917 7575 3938 7606 3943 7600 3946 7601
3952 7598 3955 7603 3955 7608 3964 7616
TIME...MOT...LOC 0440Z 301DEG 28KT 3959 7607
IovinoThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:26 AM EDT | Flash Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 24 hr |
| Jun 2, 3:37 AM EDT | Gale Warning | PHI | 48 hr | |
| Jun 2, 3:37 AM EDT | Small Craft Advisory | PHI | 30 hr | |
| Jun 2, 1:48 PM EDT | Special Weather Statement | PHI | Middlesex | 42 min |
| Jun 2, 4:30 PM EDT | Special Weather Statement | PHI | Burlington | 15 min |
| Jun 2, 5:19 PM EDT | Special Weather Statement | PHI | Gloucester | 41 min |
| Jun 2, 5:44 PM EDT | Special Weather Statement | PHI | Hunterdon | 31 min |
| Jun 2, 5:56 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Gloucester | 92 min |
| Jun 2, 6:44 PM EDT | Areal Flood Advisory | PHI | Salem | 3 hr |
| Jun 2, 2:15 PM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| Jun 2, 5:11 PM EDT | Areal Flood Advisory | PHI | Chester | 2 hr |
| Jun 2, 5:29 PM EDT | Special Weather Statement | PHI | Lehigh | 31 min |
| Jun 2, 5:42 PM EDT | Special Weather Statement | PHI | Montgomery | 33 min |
| Jun 2, 6:13 PM EDT | Special Weather Statement | PHI | Chester | 47 min |
| Jun 2, 1:36 PM EDT | Special Weather Statement | PHI | Sussex | 24 min |
Nearby
Special Weather Statements in Maryland, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.